Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Vein, Vein Go Away
Oct 24, 2004

Dear Dr, I am a 28yrs old male and have successfully been on HAART for 2yrs (combivir and Sustiva)and my viral load is undetectable with a rising CD4. I feel great and have no side effects other than fatigue. My problem is that even before I started HAART I began to notice Vericose Veins in my calf and now every time I look they seem to be more pronounced. My Grandmother and Mother both have protruding veins and I was under the impression that they are hereditary. Is that true? Or could my HAART meds be speeding up thier appearence? I am trying not to be to (vain) but they are really starting to bother me and I am becoming paranoid about thier appearance. A little advice PLEASE. Thanks so much JJH Pittsburgh

Response from Dr. Young

Thanks for your question, JJH.

Varicose veins are not associated with HIV nor its medications. It's important to distinguish varicosities from prominent, normal veins. The later condition is caused by the loss of fat in the arms and leges, something we call lipoatrophy. The former is described by tortuous (or very curvy) veins and can be caused by a number of generally mild conditions and is quite common in the general (not HIV+) population, as was the case with your mother and grandmother.

If you have difficulty with varicose veins, I'd let your doctor know-- there are some surgical procedures that can improve their appearance. Good luck and thanks for reading. BY


Previous
start meds?
Next
Taking same meds as your partner

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement